Title: Nonlinear, nonradial, isentropic oscillations of stars - hamiltonian-formalism
Authors: Van Hoolst, Tim # ×
Issue Date: Jun-1994
Publisher: EDP Sciences
Series Title: Astronomy & Astrophysics vol:286 issue:3 pages:879-889
Abstract: A Hamiltonian formalism for the study of nonlinear, nonradial, isentropic oscillations of a spherically symmetric and static equilibrium star is presented. The Hamiltonian is defined as the sum of the Lagrangian perturbations of the kinetic, internal, and gravitational potential energies of the star and is constructed up to the fourth order in the components of the Lagrangian displacement. From the Hamiltonian equations, a second-order differential equation for the amplitude of a linear, isentropic mode is derived that is of the third order in the amplitudes of the linear, isentropic modes. This equation is identical with the coupled-mode equation for nonradial, isentropic oscillations that can be derived from the equation of motion.
ISSN: 0004-6361
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Institute of Astronomy
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science